October, '00 | Briefing | Mail | Don't Say This | Articles | Other Places | Archives | Send Mail | Ed Dewke | Legal Stuff | Order | Search | PsorHeads
World’s Oldest Flaker Speaks Out On Blood Blisters!
from Roger V.

I have had psoriasis for 1,500 years! Also have used topical steroids (with occlusion) for years and years. Does anyone else have blood vessels so close to the surface that they break at a touch and make a disgusting red blood blister-like lesion? Does anyone know if there is a treatment for dilated blood vessels? Not sure which is worse, psoriasis or blood blisters. Discouraged. -Roger V.

*****

Ed’s Response: I have heard about flakers bleeding at the slightest provocation after long LONG term treatment with topical corticosteroids. One fellow would fill his shoe with blood if he so much as brushed a shin against anything solid. Thinning skin is a known side effect of overuse of topical steroids — and "overuse" is achieved much quicker when the steroid is occluded. 

In the National Psoriasis Foundation booklet about steroids they list "skin thinning, stretch marks, steroid redness, dilated surface blood vessels" under "Skin damage." I’m foggy on the specifics of any connection between these things listed by NPF and the nearly spontaneous bleeding or blistering you and others experience. Might it be a compounding of problems?

In an effort to gather more feedback, I’ve posted your email at PsorHeads in the "General Discussion: Psoriasis Treatments" forum. I titled it "Bleeding Through Skin Thinned by Topicals." You can get to PsorHeads by clicking the logo here in front of my response, or by clicking on "PsorHeads" in the grey navigation bar at the top of FlakeHQ pages.

Let’s hope we get some answers for you, Roger! -Ed

This Month's Mail | Archives

www.flakehq.com